Hail, Sheridan
- When
- June 1, 2:45 PM MST
- Where
- Sheridan County, 3 mi ESE of Sheridan
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.783, -106.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Jun 1, 1:18 PM MST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
218 PM MDT WED JUN 1 2005
.SHORT TERM...VALID FOR THU AND FRI...
SEVERE THUNDERSTORM WATCH IN EFFECT TIL 8 PM FOR ZONES EAST AND
SOUTH OF YELLOWSTONE COUNTY. VISIBLE SATELLITE IMAGERY INDICATED
THESE AREAS HAD BROKEN OUT ALLOWING SUNSHINE TO DESTABILIZE
AIRMASS. UPPER LOW OVER SW MT PROGGED TO COMBINE WITH UPPER LOW
OVER SASKATCEWAN THIS EVENING. LEFT FRONT QUADRANT OF 250 MB 90 KT
JET WILL SLIDE NE THIS EVENING AFFECTING WATCH AREA. 19Z UNR
SOUNDING SHOWED 1800 J/KG CAPE...-6 DEG C LI AND WBZ 7000 FT.
SOUNDING ALSO HAD 272 M2/S2 HELICITY...FAVORABLE FOR ROTATING
SUPERCELLS WITH POSSIBLE TORNADOES. RIW HAD ALREADY ISSUED TOR/S
BASED ON RADAR SIGNATURES.
HAD HIGHEST POPS NE TONIGHT BASED ON BAND OF PRECIP THAT HAD BEEN
SLOWLY MOVING NE THROUGH THE DAY. ELSEWHERE HAD SCATTERED POPS.
ADJMET HAD GOOD HANDLE ON WINDS SO USED IT FOR FORECAST.
FOR REMAINDER OF FORECAST...UPPER LOW WITH SHORTWAVES MOVING
THROUGH IT WILL SPIN OVER N MT/S CANADA KEEPING SCATTERED PRECIP
OVER AREA THROUGH FRI NIGHT. MADE ONLY SMALL ADJUSTMENTS TO
FORECAST. ARTHUR
.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...
SATURDAY LOOKS FAIRLY UNSTABLE BUT NOT VERY DYNAMIC AS AN UPPER
LEVEL LOW IS EXPECTED TO BE SIUTATION OVER CENTRAL MONTANA.
SURFACE PATTERN DOES NOT FORTELL ANY REAL POTENTIAL FOR
DOWNSLOPISH SURFACE FLOW AND 700 MB EVEN INDICATES A BIT OF
UPSLOPE OVER THE BELTS AND SNOWIES WHICH MAY SURFACE AS AN
INITIATION REGION FOR ANY CONVECTION. AS THIS SYSTEM DEPARTS THE
ACTIVE WEATHER PATTERN TAKES A BREAK ON SUNDAY AND EARLY MONDAY AS
ONE SYSTEM DEPARTS TO THE NORTHEAST AND A STRONG SYSTEM DIGS IN
ALONG THE EASTERN PACIFIC. THIS SPREADS A BIT OF RIDGING INTO THE
AREA WITH WARMER TEMPERATURES. THERE MAY BE SOME RESIDUAL SOIL
MOISTURE RELATED TOWERING CUMULUS BUT HOW MUCH OF THIS ACTIVITY
WOULD EXPAND INTO FULL SHOWERS OR THUNDERSTORMS IS EXPECTED TO BE
LIMITED. UPPER LOW ALONG THE WEST COAST EXPECTED TO DIG INTO
WESTERN OREGON MONDAY WHICH WILL ALLOW SOME BETTER DEVELOPMENT
OVER THE WESTERN ZONES AS DIFFLUENT FLOW BEGINS TO DEVELOP ALOFT.
PATTERN LOOKS WET AND CONVECTIVE TUESDAY INTO WEDNESDAY THOUGH
CONVECTIVE FEEDBACK ON THE GFS MAY HAVE IT DEEPENING THE FIRST
STRONG SHORTWAVE ON TUESDAY A BIT MORE THAN REALITY. BORSUM
&&
.AVIATION...
UPPER LEVEL LOW PRESSURE KEEPS UNSTABLE AND MOISTURE AIR OVER THE
AREA. A STRONG LINE OF THUNDERSTORMS WILL MOVE ACROSS EASTERN
MONTANA DURING THE AFTERNOON. THE COLD TEMPERATURES ARE ALLOWING
FOR MVFR CONDITIONS DUE TO LOW CIELINGS AND LOCALLY HEAVY RAINS.
EXPECT CONDITIONS TO IMPROVE DURING THE EVENING. BORSUM
&&
.PRELIMINARY POINT TEMP/POPS...
THU FRI SAT SUN MON TUE WED
-----------------------------------------------------------
BIL 044/064 045/065 047/068 047/073 048/075 052/075 051/073
43/T 22/T 33/T 22/T 22/T 33/T 32/T
LVM 039/056 041/060 041/063 038/068 042/073 045/071 042/069
53/T 22/T 33/T 22/T 22/T 33/T 33/T
HDN 044/067 045/068 047/071 048/076 049/076 051/076 050/075
53/T 22/T 33/T 22/T 22/T 23/T 32/T
MLS 047/067 049/069 049/070 049/075 051/076 050/076 049/075
+3/T 32/T 33/T 22/T 22/T 23/T 32/T
4BQ 046/070 047/069 045/072 048/074 051/074 052/074 051/073
53/T 43/T 33/T 22/T 22/T 23/T 32/T
BHK 047/069 047/069 047/070 048/072 050/073 053/073 051/072
+3/T 33/T 33/T 22/T 22/T 23/T 32/T
SHR 041/067 040/064 043/067 043/072 045/076 048/076 047/075
53/T 23/T 33/T 22/T 22/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR ZONES 30>33-36>38-57-58.
WY...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR ZONES 98-99.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 249 PM MDT WED JUN 1 2005 MTZ030>033-036>038-057-058-WYZ098-099-022100- TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER- SOUTHERN BIG HORN-NORTHERN BIG HORN-SOUTHERN ROSEBUD- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 249 PM MDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WYOMING...SOUTHEAST MONTANA AND SOUTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM MDT. PLEASE SEE GTFWCNBYZ AND GTFZFPBYZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028-029-034-035-039>042-056-063>068-022100- SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE- EASTERN CARBON-NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- RED LODGE FOOTHILLS-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA- BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- 249 PM MDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA AND CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Billings radar (KBLX), 179 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452578.